Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

G6PD anemia, have reduced medication dosage. Is it related to low back problem and sciatic nerve?

I HAVE G6PD ANAEMIA , AND WANT TO KNOW IF THAT HAS ANYTHING TO DO WITH MY LOW BACK PROBLEM AND SCIATIC NERVE . THE DOCTOR HAS REDUCED MY MEDICATION [MS CONTIN] AND I FEEL THE PAIN MORE. THE DAMAGE TO MY BACK DOES NOT MATGH MY PAIN. COULD THIS HAVE SOMETHING TO DO WITH BEING G6PD. THERE IS LITTLE HELP HERE WITH THE MEDICAL PROFESSION, I THINK BECAUSE THEY DO NOT KNOW. PLEASE GIVE ME SOME GOOD ADVISE THAT I CAN PASS ON TO MY DOCTOR WITHOUT OFFENDING HIM. its ok dont worry about it i do not have the funds right this moment not being well has made me low on funds
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

G-6-PD deficiency does not cause any symptoms normally.
It is only when the RBCs are damaged / hemolysed due to oxidative stress.
Oxidative stress occurs secondary to consumption of certain groups od drugs- anti-malarials, sulpha group of drugs, fava beans, illness, infections, etc.
Back ache or sciatica is not associated with G-6-PD deficiency.
This disease causes blood related abnormalities like hemolysis, anemia, jaundice, ketoacidosis, and acute renal failure in very severe cases.
The drug that you are using is a morphine preparation.
As you have mentioned that the pain is increasing, it implies that you are developing tolerance for morphine.
This is only palliative treatment.
Treatment of the underlying cause can only treat the pain on long term basis.
The lower back ache can be due to arthritis, ankylosing arthritis, osteoarthritis, nerve impingement, etc.
You need to consult an orthopediacian and / or rheumatologist for clinical examination, investigations and thus management.

Thanks and take care
Dr Shailja P Wahal



Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor